DSpace DSpace

University of Minnesota Digital Conservancy >
University of Minnesota - Twin Cities >
Applied Psychological Measurement >
Volume 13, 1989 >

Please use this identifier to cite or link to this item: http://hdl.handle.net/11299/107495

Title: Congeneric modeling of reliability using censored variables
Authors: Brown, R. L.
Issue Date: 1989
Citation: Brown, R. L. (1989). Congeneric modeling of reliability using censored variables. Applied Psychological Measurement, 13, 151-159. doi:10.1177/014662168901300205
Abstract: This paper explores the use of Jöreskog’s (1970) congeneric modeling approach to reliability using censored quantitative variables, and discusses the compound problem of non-normality and attenuation that occurs when estimating censored continuous variables. Two monte carlo studies were conducted. The first study demonstrated the inappropriateness of using normal theory generalized least-squares (NTGLS) for estimating reliability on censored variables. The second study compared three different estimation procedures- NTGLS, asymptotically distribution free (ADF) estimators, and latent TOBIT estimators-as to their efficiency in estimating individual and composite reliability on censored variables. Results from the studies indicate that problems of non-normality and attenuation must be addressed before accurate reliability estimates may be obtained. Index terms: censored variables, congeneric model, covariance modeling, monte carlo study, reliability, TOBIT correlations.
URI: http://purl.umn.edu/107495
Appears in Collections:Volume 13, 1989

Files in This Item:

File Description SizeFormat
v13n2p151.pdf942.44 kBPDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.